Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 206, NWS Nashville, TN

August 26, 2016Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 26, 2016, 10:58 PM CDT for Robertson County, Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2016, 10:58 PM CDT (03:58 UTC)
Expired
Aug 26, 2016, 11:15 PM CDT
In force
17 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Robertson County, TN

The radar

The Ft Campbell radar (KHPX), 29 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2175 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

546 
WUUS54 KOHX 270358
SVROHX
TNC147-270415-
/O.NEW.KOHX.SV.W.0206.160827T0358Z-160827T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1058 PM CDT FRI AUG 26 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1115 PM CDT

* AT 1058 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  SPRINGFIELD... MOVING NORTHWEST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...COOPERTOWN...ADAMS AND CEDAR HILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3647 8678 3639 8698 3657 8714 3657 8713
      3658 8713 3661 8712 3662 8713 3663 8713
      3663 8712 3664 8711 3665 8685
TIME...MOT...LOC 0358Z 154DEG 19KT 3650 8693 

HAIL...1.00IN
WIND...60MPH
 
$$

ROSE
1 follow-up statement
693 
WWUS54 KOHX 270414
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1114 PM CDT FRI AUG 26 2016

TNC147-270424-
/O.EXP.KOHX.SV.W.0206.000000T0000Z-160827T0415Z/
ROBERTSON TN-
1114 PM CDT FRI AUG 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROBERTSON COUNTY WILL
EXPIRE AT 1115 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3647 8678 3639 8698 3657 8714 3657 8713
      3658 8713 3661 8712 3662 8713 3663 8713
      3663 8712 3664 8711 3665 8685
TIME...MOT...LOC 0412Z 154DEG 19KT 3650 8693 

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:28 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Aug 26, 6:28 PM CDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
628 PM CDT FRI AUG 26 2016

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

The forecast wont change too much each day as an upper high
slowly moves eastward towards the Atlantic and gets replaced by
another upper high/ridging next week. Subtle shortwave
disturbances within the upper flow combined with diurnal support
will be enough for some shower and thunderstorm activity through
the duration of the forecast. Temperatures look to remain very
consistent through the end of next week with highs mainly in the
low to mid 90s and lows in the low to mid 70s.

For the short term through Sunday, chances for showers and
thunderstorms will mainly be during the afternoon hours, but there
will still be chances for lingering showers to persist into the
evening. With weak upper level shear thanks to the upper closed
high, thunderstorms will be mainly pulse type and not move too
quickly. So if heavier showers and thunderstorms develop, slow
movement may bring some flood risks to impacted areas. Also, with
some enhanced areas of MUCAPE over the mid state during the
afternoon hours, some gusty winds will be possible with the higher
topped convection. Otherwise, just expecting typical isolated late
summer afternoon convection through the weekend.

After Sunday, the upper closed high begins to merge with the
approaching ridge, and keeps high pressure aloft through next
week. Another closed upper high will develop Tuesday, but doesnt
look to progress eastward like the previous high. Instead, the
ridge over the Plains will keep us in more of a northwesterly flow
pattern by late Wednesday. Again with subtle shortwaves embedded
within the upper flow, mainly afternoon showers and thunderstorms
are expected each day next week. By Friday, the ridge axis looks
to slide across the MS River Valley and may give us a dry weekend
across the mid state. For now have Friday and Friday night mainly
dry with a slight chance for afternoon thunderstorms on the
Plateau.

.AVIATION...
18Z TAF DISCUSSION.

Convective temps running just a few degrees above current temps
at this hour. Should see some isol to sct development aft 21z or
so. Otw, higher pressure remains stacked to our east. Convective
activity that does develop will move very slowly northward. Light
fog possible late tonight as current tover values are slightly
negative.

&&

.AVIATION...
00Z TAF DISCUSSION.

A rather typical summertime pattern will continue in place over
the Mid-State during the next 24 hrs, with a period of BR
expected during the late night/early morning hours, and isolated
thunderstorms during the afternoon. Visibilities in the BR will be
mainly MVFR, although can't rule out a brief period of IFR at one
or more of our airports. Daytime conditions will be mainly VFR,
except for a brief period of MVFR and/or IFR conditions if a
thunderstorm should happen to pass over an airport.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......19
AVIATION........08
Hazardous weather outlook, Aug 26, 5:38 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
538 PM CDT FRI AUG 26 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-272245-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
538 PM CDT FRI AUG 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 26, 9:39 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
939 PM CDT FRI AUG 26 2016

TNZ026-027-059-270315-
DAVIDSON TN-CHEATHAM TN-WILLIAMSON TN-
939 PM CDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAVIDSON...SOUTHEASTERN
CHEATHAM AND NORTH CENTRAL WILLIAMSON COUNTIES UNTIL 1015 PM CDT...

AT 939 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BELLEVUE...OR 8 MILES SOUTHWEST OF NASHVILLE...MOVING NORTHWEST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHLAND CITY...NASHVILLE...BRENTWOOD...FOREST HILLS...OAK HILL...
BELLE MEADE...KINGSTON SPRINGS...PEGRAM...BELLEVUE...BERRY HILL...
BEAMAN PARK...WHITES CREEK AND BELLS BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3631 8682 3603 8674 3596 8694 3619 8716
TIME...MOT...LOC 0239Z 155DEG 20KT 3607 8689

ROSE
Local storm report, Aug 26, 9:53 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
953 PM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     5 WNW COLUMBIA          35.64N  87.14W
08/26/2016                   MAURY              TN   EMERGENCY MNGR

            REPORT OF A TREE DOWN IN THE WILLAIMSPORT PIKE AREA.

&&

EVENT NUMBER OHX1601080

FB
Local storm report, Aug 26, 9:54 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
954 PM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     5 W COLUMBIA            35.61N  87.14W
08/26/2016                   MAURY              TN   EMERGENCY MNGR

            REPORT OF A TREE DOWN IN THE HAMPSHIRE PIKE AREA.

&&

EVENT NUMBER OHX1601081

FB
Local storm report, Aug 26, 9:57 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
957 PM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     TSTM WND DMG     9 NNW COLUMBIA          35.73N  87.13W
08/26/2016                   MAURY              TN   EMERGENCY MNGR

            A COUPLE OF TREES REPORTED DOWN IN THE SANTA FE AREA.

&&

EVENT NUMBER OHX1601082

FB
Special weather statement, Aug 26, 10:11 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1011 PM CDT FRI AUG 26 2016

TNZ025>027-270345-
DAVIDSON TN-CHEATHAM TN-DICKSON TN-
1011 PM CDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DAVIDSON...
NORTHEASTERN DICKSON AND CHEATHAM COUNTIES UNTIL 1045 PM CDT...

AT 1011 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ASHLAND CITY...MOVING NORTHWEST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHLAND CITY...PEGRAM...PLEASANT VIEW AND CHEATHAM DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3644 8710 3622 8689 3610 8705 3630 8736
      3632 8733 3632 8729 3635 8728 3636 8726
      3641 8721 3641 8718 3643 8717 3642 8716
      3642 8715 3644 8715 3645 8712
TIME...MOT...LOC 0311Z 136DEG 26KT 3622 8704

ROSE
Special weather statement, Aug 26, 10:53 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 PM CDT FRI AUG 26 2016

TNZ006-270430-
MONTGOMERY TN-
1053 PM CDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 1130 PM
CDT...

AT 1053 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR GUTHRIE TO 12 MILES SOUTH OF
CLARKSVILLE.
MOVEMENT WAS NORTHWEST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3662 8713 3661 8712 3657 8713 3656 8714
      3655 8713 3632 8738 3633 8749 3647 8761
      3658 8763 3664 8757 3664 8712
TIME...MOT...LOC 0353Z 154DEG 19KT 3662 8717 3639 8741

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:21 PM CDTSpecial Weather StatementOHXHumphreys39 min
Aug 26, 7:33 PM CDTSpecial Weather StatementOHXLawrence27 min
Aug 26, 7:50 PM CDTSpecial Weather StatementOHXHickman25 min
Aug 26, 8:11 PM CDTSpecial Weather StatementOHXLewis, Maury, Williamson34 min
Aug 26, 8:34 PM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson26 min
Aug 26, 9:05 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys25 min
Aug 26, 9:30 PM CDTSpecial Weather StatementOHXMontgomery, Stewart30 min
Aug 26, 9:39 PM CDTSpecial Weather StatementOHXDavidson36 min
Aug 26, 10:11 PM CDTSpecial Weather StatementOHXCheatham34 min
Aug 26, 10:53 PM CDTSpecial Weather StatementOHXMontgomery37 min
Aug 27, 1:38 PM CDTSpecial Weather StatementOHXWarren22 min
Aug 27, 2:23 PM CDTSpecial Weather StatementOHXDeKalb22 min
Aug 27, 2:39 PM CDTSevere Thunderstorm WarningOHXSmith, Wilson36 min
Aug 27, 2:44 PM CDTSpecial Weather StatementOHXRutherford31 min
Aug 27, 2:50 PM CDTSpecial Weather StatementOHXRutherford25 min
Aug 27, 2:57 PM CDTSpecial Weather StatementOHXPerry33 min
Aug 27, 3:00 PM CDTSevere Thunderstorm WarningOHXWilson45 min
Aug 27, 3:03 PM CDTSpecial Weather StatementOHXSmith42 min
Aug 27, 3:07 PM CDTSpecial Weather StatementOHXWayne38 min
Aug 27, 3:11 PM CDTSpecial Weather StatementOHXRutherford49 min
Aug 27, 3:17 PM CDTSpecial Weather StatementOHXDavidson43 min
Aug 27, 3:24 PM CDTSpecial Weather StatementOHXDavidson51 min
Aug 27, 3:28 PM CDTSpecial Weather StatementOHXDavidson47 min
Aug 27, 3:31 PM CDTFlash Flood WarningOHXDavidson, Rutherford3 hr
Aug 27, 3:31 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson44 min
Aug 27, 3:40 PM CDTAreal Flood WarningOHXDavidson, Rutherford, Sumner, Wilson3 hr
Aug 27, 3:44 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson46 min
Aug 27, 3:54 PM CDTSpecial Weather StatementOHXDickson, Hickman36 min
Aug 27, 3:57 PM CDTSpecial Weather StatementOHXWilliamson33 min
Aug 27, 4:02 PM CDTSpecial Weather StatementOHXLewis43 min
Aug 27, 4:11 PM CDTSpecial Weather StatementOHXRobertson49 min
Aug 27, 4:27 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Williamson33 min
Aug 27, 4:56 PM CDTSpecial Weather StatementOHXDickson34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.